Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 112, NWS Atlanta, GA

May 3, 2010DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at May 3, 2010, 12:05 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2010, 12:05 PM EDT (16:05 UTC)
Expired
May 3, 2010, 6:21 PM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1). The gauge peaked at 14.87 ft at May 3, 2010, 2:00 PM EDT.

actionminormoderate5101505/0305/04
Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS42 KFFC 031605
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT MON MAY 3 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEKS IN GEORGIA...

  CROOKED CREEK NEAR NORCROSS 3NW AFFECTING FULTON AND GWINNETT 
  COUNTIES

  NANCY CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES

  NANCY CREEK WEST WESLEY RD. NEAR ATLANTA AFFECTING FULTON COUNTY

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

  SOUTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES

  NICKAJACK CREEK NEAR MABLETON AFFECTING COBB COUNTY

  SWEETWATER CREEK NEAR LILBURN AFFECTING GWINNETT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-032234-
/O.NEW.KFFC.FL.W.0110.100503T1605Z-100503T2234Z/
/NCKG1.3.ER.100503T1106Z.100503T1545Z.100503T1634Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NANCY CREEK NEAR ATLANTA.
* UNTIL THIS EVENING.
* AT 11 AM MONDAY THE STAGE WAS 13.1 FEET...AND RISING SLOWLY.
* MAJOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT 13 FEET...MAJOR FLOODING BEGINS AS SEVERAL HOMES FLOOD NEAR 
  RICKENBACKER WAY.

$$

GAC121-040604-
/O.NEW.KFFC.FL.W.0111.100503T1605Z-000000T0000Z/
/NANG1.1.ER.100503T1200Z.100503T1515Z.000000T0000Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NANCY CREEK WEST WESLEY RD. NEAR ATLANTA.
* UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 14.9 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 12 FEET. 

$$

GAC089-121-040604-
/O.NEW.KFFC.FL.W.0112.100503T1605Z-000000T0000Z/
/NPBG1.1.ER.100503T1201Z.100503T1400Z.000000T0000Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA.
* UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 12.6 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO. 
* FLOOD STAGE IS 12 FEET. 

$$

GAC089-121-040604-
/O.NEW.KFFC.FL.W.0113.100503T1605Z-000000T0000Z/
/SPJG1.2.ER.100503T1040Z.100503T1245Z.000000T0000Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOUTH FORK PEACHTREE CREEK NEAR ATLANTA.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 12.4 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO.
* FLOOD STAGE IS 12 FEET. 

$$

GAC089-121-040105-
/O.NEW.KFFC.FL.W.0114.100503T1605Z-100504T0105Z/
/AANG1.2.ER.100503T1141Z.100503T1500Z.100503T1905Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE PEACHTREE CREEK NEAR ATLANTA.
* UNTIL THIS EVENING.
* AT 11 AM MONDAY THE STAGE WAS 18.8 FEET...AND STEADY.
* MODERATE FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 19 FEET...MODERATE FLOODING EXPANDS. WATER ABOUT 1 FOOT DEEP 
  ENTERS HOMES ON HANOVER DRIVE. HOMES ARE FLOODED ALONG ARMAND DRIVE
  AND PEACHTREE BATTLE CIRCLE. BASEMENTS OF HOMES ALONG WEST NANCY 
  CREEK ROAD BEGIN TO FLOOD. FAIRHAVEN CIRCLE BEGINS TO FLOOD.

$$

GAC121-135-040604-
/O.NEW.KFFC.FL.W.0115.100503T1605Z-000000T0000Z/
/CRKG1.1.ER.100503T1101Z.100503T1315Z.000000T0000Z.UU/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE CROOKED CREEK NEAR NORCROSS.
* UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 11.6 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE FOR ANOTHER HOUR OR TWO.
* FLOOD STAGE IS 11 FEET. 
* AT 11 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS 
  MAINLY ON THE LEFT BANK UPSTREAM AND DOWNSTREAM FROM THE RIVER 
  GAUGE AT SPALDING DRIVE.

$$

GAC067-040604-
/O.NEW.KFFC.FL.W.0116.100503T1605Z-000000T0000Z/
/NICG1.1.ER.100503T1106Z.100503T1415Z.000000T0000Z.NO/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NICKAJACK CREEK NEAR MABLETON.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE.
* FLOOD STAGE IS 10.0 FEET. 

$$

GAC135-040604-
/O.NEW.KFFC.FL.W.0117.100503T1605Z-000000T0000Z/
/STWG1.1.ER.100503T1118Z.100503T1530Z.000000T0000Z.UU/
1205 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SWEETWATER CREEK NEAR LILBURN.
* UNTIL FURTHER NOTICE.
* AT 11 AM MONDAY THE STAGE WAS 12.5 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 11 FEET. 
* AT 13 FEET...MINOR FLOODING WILL CONTINUE TO EXPAND FURTHER INTO 
  THE NORTHWOOD COUNTRY CLUB GOLF COURSE UPSTREAM FROM THE GAGE ON 
  CLUB DRIVE...AND IN THE WOODLAND AREAS DOWNSTREAM FROM THE GAGE...
  AND FOR THE NEXT FOUR MILES UNTIL THE CREEK MERGES WITH THE YELLOW 
  RIVER. AN OLD CONCRETE GOLF CART BRIDGE AROUND 300 FEET DOWNSTREAM 
  FROM THE GAGE WILL BE AROUND TWO FEET UNDER WATER.

$$
1 follow-up statement
410 
WGUS82 KFFC 032221
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT MON MAY 3 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES

  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES

GAC089-121-032251-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-100503T2221Z/
/NPBG1.2.ER.100503T1201Z.100503T1730Z.100503T2036Z.NO/
621 PM EDT MON MAY 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* UNTIL FURTHER NOTICE. 
* AT 6 PM EDT MONDAY THE STAGE WAS 8.3 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE.

$$

GAC089-121-032251-
/O.CAN.KFFC.FL.W.0114.000000T0000Z-100504T0105Z/
/AANG1.2.ER.100503T1141Z.100503T1615Z.100503T2133Z.NO/
621 PM EDT MON MAY 3 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE PEACHTREE CREEK NEAR ATLANTA
* UNTIL THIS EVENING. 
* AT 6 PM EDT MONDAY THE STAGE WAS 15.0 FEET...AND FALLING RAPIDLY.
* FLOOD STAGE IS 17.0 FEET. 
* THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 3, 10:48 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 3, 10:48 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EDT MON MAY 3 2010

.UPDATE...
THE LINE OF CONVECTION CONTINUES TO SINK SOUTHWARD INTO PORTIONS
OF CENTRAL GEORGIA AT THIS TIME. REDEVELOPMENT OF THUNDERSTORMS IS
NOTED OVER SOUTHWEST ALABAMA AND THESE STORMS WILL MOVE NORTHEAST
INTO PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA THIS AFTERNOON.
DAYTIME HEATING WILL INCREASE THE INSTABILITY AND ISOLATED STRONG
THUNDERSTORMS ARE EXPECTED. THE BACK EDGE OF THE CLOUDS ARE MOVING
INTO FAR NORTHWEST GEORGIA AT THE CURRENT TIME AND HAVE ADJUSTED
THE SKY AND POPS ACCORDINGLY. WITH CONVECTION ALONG AND SOUTH OF A
CARROLLTON TO GAINESVILLE LINE HAVE REMOVED AREAS NORTH OF THIS
LINE FROM THE FLASH FLOOD WATCH. UPDATED FORECASTS WILL BE ISSUED
SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 516 AM EDT MON MAY 3 2010/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL
GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY
UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT
THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW
LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES
INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE
STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND
FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS
NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE
DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY
TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK
SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE
RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION
SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH
PRESSURE BUILDS INTO THE REGION.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN
THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN
DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS
THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY
REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT
INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME
PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT
NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM.

HYDROLOGY...
BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT
THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH
THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT
FORMATS.

AVIATION...
THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH
THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS
SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO
A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL
BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH
LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER
03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH
GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL
REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER
THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  59  85  53  88 / 100  40  20   5   5
ATLANTA         78  59  84  58  86 /  80  30  10   5   5
BLAIRSVILLE     78  54  81  48  83 /  20  20  10  10  10
CARTERSVILLE    79  53  84  52  88 /  20  20  10  10  10
COLUMBUS        81  65  85  59  89 / 100  50  30   5   5
GAINESVILLE     77  58  83  55  86 /  50  30  10  10  10
MACON           82  64  85  58  89 / 100  60  40   5   5
ROME            81  53  84  52  88 /  20  20  10  10  10
PEACHTREE CITY  78  55  85  52  88 / 100  40  20   5   5
VIDALIA         85  71  83  64  87 /  70  60  60  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BANKS...BARROW...BUTTS...CARROLL...CLARKE...CLAYTON...COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...GREENE...
GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON...JASPER...
LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PIKE...PUTNAM...ROCKDALE...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...
WALTON...WILKES.

FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...MUSCOGEE...PEACH...PULASKI...SCHLEY...STEWART...
SUMTER...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

12
Hazardous weather outlook, May 3, 10:30 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT MON MAY 3 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS CENTRAL AND PARTS
OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SLOW MOVING COLD FRONT ACROSS NORTHWEST GEORGIA WILL DRIFT ACROSS
NORTH GEORGIA TODAY AND INTO CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAINS WHICH
COULD CAUSE FLOODING OF CREEKS AND STREAMS...AND LIGHTNING. FOR MORE
INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD
AND FLOOD WATCH STATEMENTS. STRONG THUNDERSTORMS ARE POSSIBLE OVER
CENTRAL GEORGIA THIS AFTERNOON AND EVENING THAT COULD CAUSE GUSTY
WINDS AND SMALL HAIL.

.DISCUSSION...
CAPES WILL RANGE FROM 200 TO 1000 WITH LIFTED INDICES OF ZERO TO
MINUS 4...AND K INDEX VALUES OF 35 TO 40. THE MOST UNSTABLE VALUES
WILL OCCUR OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
WITH STRONG SOUTHWEST WINDS ALOFT...THIS WILL GIVE POTENTIAL FOR
THUNDERSTORMS TO PRODUCE HEAVY RAINFALL AND LIGHTNING. GUSTY WINDS
AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL
GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON
FRIDAY...SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF ANY SEVERE WEATHER AND HEAVY RAINFALL THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Special weather statement, May 3, 6:05 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 AM EDT MON MAY 3 2010

GAZ067-068-031030-
605 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND EXCESSIVE
LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 630 AM EDT...

AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY MOUNT TO ODESSADALE...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE AND
MERIWETHER COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ODESSADALE...ROCKY MOUNT...HARRIS CITY...
DURAND...WOOSTER...GREENVILLE...ALVATON...IMLAC...WOODBURY...GAY...
MOLENA...CONCORD...HILLTOP...LIFSEY SPRINGS AND HOLLONVILLE.
Local storm report, May 3, 9:26 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EDT MON MAY 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     LIGHTNING        CARROLLTON              33.58N 85.08W
05/03/2010                   CARROLL            GA   EMERGENCY MNGR

            LIGHTNING STRUCHK A GAS MAIN IN THE GROVE PARK
            SUBDIVISION. FIRE WAS STARTED.

0530 AM     FLASH FLOOD      10 S CARROLLTON         33.44N 85.08W
05/03/2010                   CARROLL            GA   EMERGENCY MNGR

            10 ROADS CLOSED IN SOUTHERN CARROLL COUNTY DUE TO WATER
            ON ROADWAYS.

0800 AM     FLASH FLOOD      10 WNW ATLANTA HARTSFIE 33.70N 84.61W
05/03/2010                   FULTON             GA   LAW ENFORCEMENT

            WATER COVERING COCHRAN MILL ROAD, CASCADE-PALMETTOA
            HIGHWAY AND VANDIVER ROAD AT AMEN ROAD DUE TO CREEKS OUT
            OF THEIR BANKS.

0800 AM     FLASH FLOOD      1 SW DOUGLASVILLE       33.74N 84.76W
05/03/2010                   DOUGLAS            GA   EMERGENCY MNGR

            POND WAS OVERTOPPED BY HEAVY RAIN AND WATER AT LEAST 6
            INCHES DEEP WAS OVERFLOWING ROSE AVENUE. SEVERAL ROADS
            HAVE BEEN CLOSED IN THE COUNTY DUE TO SLOW DRAINAGE.

0800 AM     FLASH FLOOD      10 SW DOUGLASVILLE      33.64N 84.87W
05/03/2010                   DOUGLAS            GA   EMERGENCY MNGR

            A SMALL DAM HAS BEEN BREECHED NEAR POST AND LIBERTY
            ROADS. WATER WAS FLOWING INTO WOODLAND AREAS AND NOT
            AFFECTING HOMES. SEVERAL REPORTS OF BASEMENTS FLOODED
            HAVE BEEN RECIEVED THROUGHOUT THE COUNTY.

&&

TATWELL
Special weather statement, May 3, 10:08 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1008 AM EDT MON MAY 3 2010

GAZ079-080-089>091-093-031500-
1008 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...MACON...
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 1100 AM
EDT...

AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF THUNDERSTORMS WITH HEAVY RAIN FROM COLUMBUS THROUGH
TALBOTTON TO BUTLER. MOVEMENT WAS TO THE NORTHEAST AT 50 MPH.

RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE OCCURRED SINCE 700 AM EDT.
ANOTHER INCH IS POSSIBLE THROUGH MIDDAY ACROSS TAYLOR...MACON...
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES...INCLUDING
AREAS AROUND FIVE POINTS...MARION ESTATES...OAKLAND...BRANTLEY...
FORT BENNING...MAUK...KENWOOD...UPATOI...MIDLAND AND BOX SPRINGS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH
TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS.

16
Special weather statement, May 3, 11:03 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1103 AM EDT MON MAY 3 2010

GAZ079-080-089>091-031600-
1103 AM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL NOON
EDT...

AT 1056 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF THUNDERSTORMS WITH HEAVY RAIN FROM COLUMBUS TO TALBOTTON
TO BUTLER...MOVING NORTHEAST AT 45 MPH.

RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES HAVE OCCURRED SINCE 700 AM
EDT. ANOTHER INCH OF RAINFALL IS POSSIBLE THROUGH THE AFTERNOON
ACROSS TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT
COUNTIES...INCLUDING AREAS AROUND MARION ESTATES...OAKLAND... FORT
BENNING...MAUK...TALBOTTON...UPATOI...MIDLAND...BALDWINVILLE AND PO
BIDDY CROSSROADS.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH
TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS.

31
Special weather statement, May 3, 12:04 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 PM EDT MON MAY 3 2010

GAZ079-080-089>091-031700-
1204 PM EDT MON MAY 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TAYLOR...
CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES UNTIL 100 PM
EDT...

AT 1157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF SHOWERS WITH HEAVY RAIN FROM COLUMBUS...TO TALBOTTON...TO
THOMASTON...MOVING NORTHEAST AT 45 MPH.

RAINFALL AMOUNTS UP TO 3 INCHES HAVE FALLEN SINCE 700 AM EDT.
ANOTHER HALF TO ONE INCH PER HOUR CAN BE EXPECTED ACROSS
TAYLOR...CHATTAHOOCHEE...MARION...MUSCOGEE AND TALBOT COUNTIES...
INCLUDING AREAS AROUND MARION ESTATES...JUNIPER...FORT
BENNING...GENEVA...TALBOTTON...JUNCTION CITY AND FLAT ROCK.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY...WITH
MINOR STREET FLOODING POSSIBLE IN SLOW DRAINING AREAS.

31

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:21 AM EDTSevere Thunderstorm WarningFFCMeriwether, Troup39 min
May 3, 5:27 AM EDTRiver Flood WarningFFCDade20 hr
May 3, 6:06 AM EDTFlash Flood WarningFFCDeKalb, Fulton, Gwinnett6 hr
May 3, 6:24 AM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas6 hr
May 3, 7:03 AM EDTRiver Flood WarningFFCCobb, Douglas10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth10 hr
May 3, 8:58 AM EDTRiver Flood WarningFFCForsyth, Fulton27 hr
May 3, 9:43 AM EDTRiver Flood WarningFFCGwinnett19 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCGwinnett, Walton9 hr
May 3, 10:24 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
May 3, 10:43 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard40 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton9 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCDeKalb, Fulton6 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCFulton, Gwinnett3 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCCobb5 hr
May 3, 12:05 PM EDTRiver Flood WarningFFCGwinnett8 hr
May 3, 2:31 PM EDTTornado WarningFFCHancock, Warren44 min
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington54 min
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton6 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCCobb, Fulton7 hr
May 3, 3:10 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee58 hr
May 3, 3:27 PM EDTTornado WarningFFCGlascock, Hancock, Warren48 min
May 3, 3:47 PM EDTTornado WarningFFCGlascock, Washington43 min
May 3, 4:17 PM EDTTornado WarningFFCGlascock, Jefferson, Warren40 min
May 3, 5:01 PM EDTTornado WarningFFCCrisp, Dooly, Sumter44 min
May 3, 5:52 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Telfair, Wilcox53 min
May 3, 6:34 PM EDTRiver Flood WarningFFCCobb, Fulton108 min
May 3, 7:07 PM EDTRiver Flood WarningFFCDeKalb, Rockdale24 hr
May 3, 7:35 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs50 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.